Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can't Seem To Accept Your Certified WOOHOO
Aug 21, 2006

Dr. Bob,

As my title states, I can't seem to accept your certified 'WOOHOO'. It is probably the result of some irrational fear thing, which I plan on seeing counseling over. But until then, I feel the need to tell you what I have experienced through a series of questions in between the potential exposure (unprotected vaginal intercourse with a female of unknown status, she claimed to be negative) and my 12 week negative test with Oraquick where you gave me a certified WOOHOO.

Question 1: At the time of my potential exposure, I was taking amoxicillin (horrible speller, sorry) for a sinus infection. I later discovered that I was allergic to the amoxicillin when I went to the doctor after a rash appeared the day (more like hours) after my potential exposure. I am not concerned about the appearance of the rash since it appeared so soon after my episode; however, could the amoxicillin delay the production of antibodies for HIV to cause error in my test?

Question 2: Because of my new found allergy, I stopped taking the amoxicillin and I made the statement to my doctor that the sinus infection has cleared up, so I dont think I need a new or different medication to finish out the amoxicillin, she agreed with my statement. A couple weeks later, my sinus infection returned. This time around I was prescribed a Z-pack (azithromycin, 6 tablets). It took care of my sinus infection with no problems (probably took out a few other infections along the way). Same as question 1 but this time could the Z-pack?

Question 3: During my 12 weeks, I experienced some bowel troubles. After consulting with my doctor, it was determined to be stress related. By the way, I find it funny in a twisted sense that all the common symptoms of ARS can be caused by stress and stress can be caused by waiting for the time to take a HIV test. Since my 12 week test, I am now experiencing abdominal pains with some irregularity. Right at the time where I could be experiencing peace of mind, this crap starts up. The pun was very much intended. I have no fever which is the most common symptom of ARS. Could this be the result of a delayed sero?

I have no idea if your answer will rest my worried mind, but I figured I would try it. The worse that could happen is you not answering it. Personally, I think it contains good questions about drug interactions with HIV antibody development. On a serious note, I do greatly appreciate your response to my other question 12 week OraquickWOOHOO? I have seen recently on your forum that there are people who have disrespected you. But just to let you know, I say a prayer of thanks for people like you who run these types of forums and for your good health and continued good health to other HIV+ people. Also in response to one of your replies to these disrespectful people, I have included them in my prayers as well.

Thanks,

KRB

Response from Dr. Frascino

Hello KRB,

1. Nope.

2. Nope.

3. Nope.

Your WOO-HOO remains valid whether you accept it or not.

Dr. Bob



Previous
FROM THE FED UP REPUBLICAN
Next
cdc figures not scientificially based acc. hopkins institute

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement